Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 85, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 25, 2009, 8:59 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Dec 26, 2009, 5:30 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 8:59 AM CST (14:59 UTC)
- In effect from
- Dec 26, 2009, 5:30 AM CST
- Expired
- Dec 25, 2009, 7:56 PM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.13 ft at Dec 26, 2009, 4:00 AM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 251459 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 AM CST FRI DEC 25 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM AFFECTING GREENE...HALE AND MARENGO COUNTIES. .HEAVY RAINFALL THAT OCCURRED ON THURSDAY IS PRODUCING RISES ALONG PORTIONS OF THE BLACK WARRIOR RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE BLACK WARRIOR RIVER AT SELDON LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-260259- /O.NEW.KBMX.FL.W.0085.091226T1130Z-091229T2100Z/ /WLDA1.1.ER.091226T1130Z.091227T1200Z.091229T0900Z.NO/ 859 AM CST FRI DEC 25 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8 AM FRIDAY THE STAGE WAS 84 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 92.7 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 94 FEET...SOME SECONDARY ROADS IN THE AREA BEGIN TO FLOOD. FLOODING OF FARM AND PASTURELANDS CONTINUES. $$
1 follow-up statement
000 WGUS84 KBMX 260156 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 756 PM CST FRI DEC 25 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM... .HEAVY RAINFALL OVER THE PAST FEW DAYS HAS PRODUCED RISES ON THE BLACK WARRIOR RIVER AT THE SELDEN LOCK AND DAM. LATEST FORECASTS HAVE THE RIVER CRESTING BELOW FLOOD STAGE...THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...INTERESTS SHOULD CLOSELY MONITOR THE LATEST FORECASTS...AS THE RIVER IS EXPECTED TO CREST JUST UNDER FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-260226- /O.CAN.KBMX.FL.W.0085.000000T0000Z-091229T2100Z/ /WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 756 PM CST FRI DEC 25 2009 THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * AT 7:00 PM FRIDAY THE STAGE WAS 85 FEET. * FLOOD STAGE IS 90 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 89.5 FEET EARLY SUNDAY MORNING. * IMPACT...AT 90 FEET...PASTURE AND WOODLANDS BEGIN TO FLOOD. LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND AT STAGES ABOVE 90 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 25, 6:02 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 25, 6:02 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST FRI DEC 25 2009 .UPDATE...FOR 12Z AVIATION. && .SHORT TERM...TODAY THROUGH SUNDAY. BULK OF THE SHOWERS HAVE MOVED INTO GEORGIA AS MAIN UPPER LEVEL IMPULSE LIFTS OUT OF ALABAMA. A THIN LINE OF SHOWERS CURRENTLY MOVING ACROSS WEST ALABAMA IS ALONG COLD FRONT. TEMPERATURES DROP OFF QUICKLY INTO THE 40S BEHIND THE FRONT...AND ONCE AGAIN WINDS INCREASE TO 15-20 MPH WITH GUSTS TO 30 MPH. THE WIND ADVISORY WILL NEED TO BE EXTENDED THROUGH 3 PM TODAY FOR AREAS ALONG AND NORTH OF I-59. THERE IS ALSO A SMALL AREA OF SHOWERS NEAR JACKSON MISSISSIPPI WHICH WILL TRACK ACROSS WEST AND NORTHWEST ALABAMA THIS MORNING. SMALL RAIN CHANCES WILL CONTINUE FOR THE MORNING HOURS ACROSS NORTHERN COUNTIES. LOW LEVEL THICKNESS PROGS STILL INDICATE THE LIGHT RAIN MAY BECOME MIXED WITH OR CHANGE-OVER TO LIGHT SNOW ACROSS NORTHWEST COUNTIES. CLOUDS EXTEND BACK TO THE TEXAS AND LOUISIANA STATE LINE...BUT THE BACK EDGE IS SHIFTING RAPIDLY EASTWARD...SO CLEARING EXPECTED TO BEGIN ACROSS WEST ALABAMA EARLY THIS AFTERNOON AND SPREAD ACROSS THE REMAINDER OF CENTRAL ALABAMA BY LATE AFTERNOON. BROAD UPPER TROF OVER THE EASTERN UNITED STATES WILL KEEP AREA IN A CHILLY AIR MASS THROUGH THE WEEKEND. NAM AND GFS ARE SHOWING A WEAK GULF LOW TO DEVELOP THIS WEEKEND AND SPREAD MOISTURE BACK INTO SOUTH ALABAMA ON SUNDAY. INTRODUCED SMALL RAIN CHANCES TO AREAS SOUTH OF I-85. .LONG TERM...MONDAY THRU THURSDAY. ACTIVE SOUTHERN STREAM FLOW PATTERN WILL CONTINUE INTO NEXT WEEK. THE SHORT WAVE TROF THAT PRODUCES THE GULF LOW WILL BRING A RE- ENFORCING SHOT OF COLDER AND DRIER AIR FOR MONDAY AND TUESDAY. UPPER FLOW WILL BECOME ZONAL BY MIDDLE OF NEXT WEEK AS SHORT WAVE TROF LIFTS INTO ATLANTIC AND NEXT UPPER LEVEL IMPULSE MOVES INTO THE SOUTHWESTERN UNITED STATES. THIS WILL BRING MODERATING TEMPERATURES TO AREA AND PROBABLY RAIN BY WEDNESDAY OR THURSDAY. && .AVIATION...12Z TAF DISCUSSION. MVFR CEILINGS IN WAKE OF LIFTING UPPER LOW OVER OVER MIDWEST WILL REMAIN ACROSS THE AREA THROUGH EARLY AFTERNOON AND THEN BEGIN LIFTING AND CLEARING AS DRIER AIR MOVES INTO THE STATE. VFR CEILINGS ARE EXPECTED BY MID AFTERNOON ACROSS THE ENTIRE AREA. WINDS ARE SHIFTING TO THE WEST AS A COLD FRONT PASSES THROUGH THIS MORNING. ALTHOUGH GUSTS ARE NOT NEARLY AS STRONG AS YESTERDAY...SOME WIND SPEEDS OF 25 KTS WILL BE POSSIBLE FOR TCL, BHM, EET AND ANB THROUGH EARLY AFTERNOON. WINDS DROP OFF TO NEAR CALM BY 00Z. && .BMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THRU 3 PM TODAY FOR AREAS ALONG AND NORTH OF INTERSTATE 59. && 58/88
Hazardous weather outlook, Dec 25, 6:30 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CST FRI DEC 25 2009 ALZ011>015-017>050-261009- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 AM CST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS ARE EXPECTED FOR AREAS NEAR AND NORTH OF INTERSTATE 59 TODAY. SUSTAINED SPEEDS WILL BE BETWEEN 15 AND 20 MPH. GUSTS COULD REACH 30 MPH. WINDS SHOULD BEGIN TO SUBSIDE BY MID AFTERNOON. A WIND ADVISORY IS IN EFFECT UNTIL 3 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:48 PM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Dec 25, 4:08 AM CST | Wind Advisory | BMX | Bibb, Blount, Cherokee, Etowah, Fayette, Greene and 11 more | 8 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.